Depression ? Is it the medication or the Haemorrhage

Someone who is not taking medication after a haemorrhage might know the answer to this.

Is having silly thoughts from time to time the medication or the thing you are taking it for. I ripped off my Fentynly patch earlier and really thought I was going to die, had bad thoughts and everything. Partner is on his was home, have my first follow up wednesday with the hospital and doctors the day after.

7 Replies

oldestnewest
  • i am not sure if i read it right, did you mean

    is depression caused by medication or by the haemorrhage

    i would say neither

    depression (in my own opinion) is caused by the effects the injury has had on your life and the stresses of life on top of all this

    fentanyl releases slowly so riping it off should have no immediate effect (i am on fentanyl patches too)

    but if i have read it wrong, then ignore me :)

  • No you read it right, and cheers monkey also.

    I was lying in bed at 3pm feeling like I was going to die, I had a horrid thought about stabing myself with a knife, I ripped of the fentynal patch at 3pm. Silly thoughts came and went and at 4pm I decided to pour a gin and tonic and do some housework until my partner got home (had texed to ask him to get home on time)

    I dont think I would act on these thoughts but it seemed so real at the time, it was scary.

    I have the hospital Wednesday and the Doctors thursday, I will tell them both and see what they say, I hope to go back to work, maybe it is being at home not doing anything but think about all the financial issues we are going to fall into very shortly, but did not know if the drugs could be to blame or it is the haemorrhage.

    Either way, I am not going to stab myself and please do not anyone panic, Like I say I will discuss this with professionals this week.

    Cheers

    Karl

  • Yes I am better when my partner is home but understand we both cant work, lol, roll on retirement, think I could manage not workeing with my partner and going on holiday all the time.

    I took this patch off but it was the 5th so think I just had a panic attack maybe talking to others, if the pain starts, I will re-apply if hubby is home, not if he is not.

  • i have been on many different painkillers and can say that the fentanyl has been the most friendly painkiller i use, its more effective than my morphine and has none of the morphine side effects,

  • Thanks, I might put the patch back on before bed as the monings can be the worst, thnk it was a bit of a panic attack type thing, not sure but will tell the neuro peeps at tooting and my doc on thursday.

    thanks for your thoughts, I am also on gababanting and tramadol

  • Hi Karl,

    First up I reckon put the patch back on as you say, no, I am not a doctor but your doctor would have only prescribed these with your best interest at heart. 2nd. Bikerlifestyle makes a very valid point about the stress of 'coming to terms' with brain injury. Also depression and panic attacks both really suck in their own way and while I don't believe that either are really able to be cured, YOU have to believe that you can change how you deal with both. CBT and, dare I say, anti-depressants can help. I refused to take anti depressants for approx sixteen years but have agreed to take them in the past two, and yes I feel more positive about life, DESPITE knowing that they will not repair the damage to my muddled up brain.

    Kind of turned into an unintentional rant, sorry but good luck and stay strong, Ryan

  • Karl, It sounds like a combination of medication and stress which is causing the panic attacks. The thoughts of knifing yourself (even though you said not to worry) I,personally, find very worrying and I don't believe such thoughts are associated with panic attacks. Panic attacks are normally based on fear and self preservation.....not self harm, and I know you've already stated that you'll be discussing these issues at the hospital and with your GP, but I urge you to be sure and tell them about the thoughts of harming yourself.

    You seem quite confused at present so I'm (like Monkey) thinking you may have a medication problem but I don't believe pain killing meds would cause confusion....are you taking antidepressants or tranquillisers ?

    And your blog about benefits and your general unfitness, does not sit well with your comment above regarding returning to work. I wonder if you might need some drug treatment to correct and stabilise your mood.

    Please take care of yourself and know that there are many people here, only a click or two away. cat x

You may also like...